Q:

Does Paracetamol contain aspirin?

A:

Quick Answer

Paracetamol, also known as acetaminophen, does not contain aspirin. According to WebMD, paracetamol and aspirin both relieve pain and reduce fever, though by different means. Aspirin is a nonsteroidal anti-inflammatory drug (NSAID), but paracetamol is not.

Continue Reading
Does Paracetamol contain aspirin?
Credit: samcatchesides CC-BY-2.0

Full Answer

The National Health Service of the United Kingdom explains that paracetamol, unlike aspirin, works by blocking the production of prostaglandins, thus lessening the awareness of pain.

Paracetamol and acetaminophen are the generic names of the drug found in brand names such as Tylenol and Panadol. Paracetamol is also often found in other drugs, including pain relievers, fever reducers, and cold and flu remedies. WebMD warns against taking more than one paracetamol-containing drug at a time, since overdose can be damaging to the liver.

Learn more about Medications & Vitamins
Sources:

Related Questions

Explore